MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STEM EXTRACTOR F/GUIDE BAR 03.401.070

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STEM EXTRACTOR F/GUIDE BAR 03.401.070
Catalog Number 03.401.072
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown when device broke.Lot number is unknown.Device is an instrument and is not implanted/explanted.Reporter email address is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Without a lot number the device history records review could not be completed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a revision shoulder arthroplasty on an unknown date, the stem extractor broke.The surgeon was using the slap hammer attachment trying to remove an epoca stem.After multiple strikes the screw broke.There was a surgical delay of approximately sixty minutes.The procedure was not completed successfully.Patient outcome is unknown.Concomitant devices: humeral stem (part: unknown, lot: unknown, quantity: 1), slap hammer attachment (part: unknown, lot: unknown, part: 1).This report is for a stem extractor for guide bar.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Date device returned to manufacturer reported inadvertently in initial medwatch.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: the initial complaint was reviewed and is confirmed to be a duplicate of (b)(4).All event details will be captured in (b)(4) and this pc will be voided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Internal recall number is 3008812560-03/05/2018-001-c.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STEM EXTRACTOR F/GUIDE BAR 03.401.070
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7902792
Report Number2939274-2018-53919
Device Sequence Number1707552
Product Code HWB
UDI-Device Identifier10886982079824
UDI-Public(01)10886982079824
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.401.072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer09/24/2018
10/23/2018
10/25/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date09/24/2018
10/24/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: UNKNOWN.